Jump to content

Florinef-------need Advice On This Prescription


Maxine
 Share

Recommended Posts

Hello,

http://www.drugs.com/cdi/florinef.html

I'm in the midst of trying to get my OI symptoms under control, so I can work on getting my other symptoms under control.

I suggested to my ANS doctor that we try florinef. We tried Midodrine, and this didn't work out. Anyway, it was suggested I increase my Wellbutrin first. Well-------this was already tried, and I just got really spaced out, and my body felt numb, so we went back to my small baby dose of 100mg. SR once daily. We had only increased it by 50mgs., and it was a couple years ago. It was also found that my dopamine levels are already above normal, and wellbutrin increases this. This is all in my chart.

The prescription for florinef was called in. I'm going to start taking it after the new year in case I have any reactions, the Doctor's office will be open.

I read the side affects today, and I found that if you have hypo-thyroid---(I have hashemoto's---auto-immune type), vitamin D defficiency, and diverticulitis---( I have this in small bowel which has recently showed inflammation on CT-scan), close medical supervision needs to be employed. I have severe vitamin D defficiency, but when I take the suppliment, I get flu like smptoms. (still working on getting that under control) I also have depression, but I think this is a result ofbeing so overwhelmed. I also have partially blocked CSF flow, and intercranial pressure can be caused by this drug.

I don't think my regular PCP takes this seriously, and I only see my ANS doc once a year. I don't see his assistant, and appointments are strictly kept to once a year to large patient volume.

So who do I see for this "close medical supervision"?

Why do I keep coming up against these brick walls-------I'm trying so hard to help myself.

I have wanted to try this for quite a while, as I suggested this beofre to my ANS doc, but as I said before, maybe he didn't want to add this drug therapy due to the partially blocked CSF. His assistant called in the prescription. I can't remember the exact reason florinef was never tried, so I'm guessing on the blocked CSF. I was given high doses of steroids during my cervical spine surgery, and this helped so much that I was able to tolerate the heat better that summer. This was given to me to prevent swelling near my spinal cord from the shock of the surgery, but I obviosly found other benefits after the surgery. It's possible the CSF flow was fine then, as my instability in the cervical/cranial junction has gotten worse with time, and this partially blocked flow was not found until a CINE MRI was done in 2004 in NY.

Maxine :0)

Link to comment
Share on other sites

Maybe I can call my PCPs office and see if they would order the necessary blood work or testing to make sure I'm doing OK during this drug therapy with florinef. I sure want to give it a try. How nice it would feel to have less weakness, and be able to function better. I wouldn't know what to do with myself.

I know it won't cure me, or help with my other problems like EDS, or the instability, but helping with the POTS symptoms like fatigue and OI would be nice. It may make other testing more tolerable for me.

My EDS Doc mentioned a vitamin D suppliment that doesn't have whatever he said might be botherine me-----I can't rememeber what he said. I'll check my old e-mails.

Maxine :0)

Link to comment
Share on other sites

I am hypo-thyroid (graves) and I tried Florinef. Nobody really said anything about having bad reactions to it at the time but thats not surprising as my doctor at the time was clue-less. I haven't been checked for a vitamin D deficiency but I would not be surprised if I was deficient with as much time I spend in the sun.

In the beginning the florinef helped allot with dizziness and fatigue but after a couple weeks it gave me terrible headaches. To the point I had migraines daily for about a week. I think allot of people see great results from florinef but I didn't. And it made my face pretty bloated as well.

Link to comment
Share on other sites

Maxine,

I am so sorry you are having so many problems. :huh:

I was on Florinef for several months. I did not improve, and gained a lot of weight. Then my doc increased my dose, and I quickly became more symptomatic (tachy, dizziness and falling) and ended up in the ER. So after that I started decreasing my dose by quarter tabs over 6 weeks. Now that I am totally off the Florinef, I am able to do things I haven't done in months, like walking flights of steps, and I seem to be less symptomatic.

It has been suggested to me that the Florinef bothered me because my CSF fluid pressure is high (it was high when I had my lumbar puncture) but I apparently do not have blocked CSF flow according to my CINE MRI last month.

I also have to say, that I have always had problems with steroids. I cannot take a burst of them without some problems.

So, I don't know what to say to you about Florinef as some people do very well on it, and I honestly hope that you will, too.

Hopefully something in this ramble is helpful to you.

Angela

Link to comment
Share on other sites

Thanks so much for your replies :)

I do have a number of neurological problems outside of my ANS symptoms, so I'm not sure florinef will work out, but there is only one way to find out, and that is to try it out.

I also don't want to gain weight, as I was already "stereo typed" for the 30 pounds I gained after going on the wellbutrin for my POTS. I have since lost some of it, but I felt pretty bad about the whole thing, and very self conscience.

Maxine :0)

Link to comment
Share on other sites

I've been on Florinef now for about 5 years. Granted, I don't really have any of the other conditions you have, but the medicine should be watched pretty closely since its a steroid. I haven't experienced any real bad side effects.

Best of luck!

Link to comment
Share on other sites

Hi Maxine,

You may have already resolved this by now, but thought I'd throw my two cents in. I took florinef for few months during a really rough time. Like you, my BP can be really low and that leads to alot of fatigue. I took .5mg to 1mg when I was really doing poorly, having trouble eating, etc. It increased my appetite (which was a good thing for me), energy, and stability. My BP started to go a bit high 130/85...it's usually 90/60. I decided to discontinue at that point. I should have thought about cutting back, like 1/4 pill daily. I have even heard of other DINET members who do 1/4 pill every other day. Don't discount florinef entirely as long as all of your physicians agree that it's safe to try.

Nothing helps me as much as florinef during really rough periods, combined with a high salt diet. Maybe this is something you can try on a short term basis to get you to a better place.

Darren, that headache is a classic sign that your dose is too high. You could have cut back your dose if you were getting beneficial side effects from it:-)

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...